MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR CUTTING LOOP; CUTTING LOOP 24/26 BIPOLAR

KARL STORZ SE & CO. KG BIPOLAR CUTTING LOOP; CUTTING LOOP 24/26 BIPOLAR
Model Number 27040GP140-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was event with 27040gp140-s cutting loop, bipolar 24/26 fr.According to the information received via medwatch report (b)(4): the surgeon was performing a transurethral resection of the prostate (turp) and used the storz bipolar cutting loop, (diameter 0.40mm).The product was defective.The top prongs on the device came off in the patient's urethra.The surgeon was able to remove the pieces and applied a 22 fr 3 way foley catheter for hematuria.Patient harm was not noted at time of this report as the catheter was inserted for prevention.Additional information has been requested but not yet received as of the date of this report.
 
Additional Manufacturer Narrative
The product was discarded by accident per the sales representative, therefore, no evaluation has been completed.Investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Per manufactures findings: based on the customer's description, part of the loop wire at the distal end has come out and has fallen into the patient.This can happen, for example, if the sling is pulled with too high a tensile force in the application.Since the article is not available/sent in for examination, no precise statement can be made.An excessive force effect would be due to the customer.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
BIPOLAR CUTTING LOOP
Common Device Name
CUTTING LOOP 24/26 BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16335626
Report Number9610617-2023-00030
Device Sequence Number6817837
Product Code FAS
UDI-Device Identifier04048551393208
UDI-Public4048551393208
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP140-S
Device Catalogue Number27040GP140-S
Device Lot Number37HB9087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale